Blogs


Notices

Oxycontin problem

Old 02-18-2010, 08:31 PM
  # 1 (permalink)  
Member
Thread Starter
 
Join Date: Feb 2010
Location: Perth WA
Posts: 3
Oxycontin problem

In 2003 I had a motorbike accident and have had pain ever since in back and hips
I would take panadine forte but didnt like constipation that came with it.
I moved North of the river and changed doctors about 8 months ago and he put me on Oxycontin, the side effects were never explained nor was the nature of the drug.
The persription was 20mg twice a day (not much compared to others Im sure)
The pain subsided but after the 1st month I found that my bowels were slowing down which was distressing the process was there it wasnt constipation it was just slowing down to stomach cramps in the morning and no ability to push it thru It was as if my gut was parylised.
About 1 month ago I found myself shallow breathing when in bed , the breathing would shallow and as I fell asleep would stop, I would then awaken feeling suffocated, I havent had more than a hours sleep collectivley per night for weeks, I went back to the doctor and told him the symptoms,( I made appointment a week prior) his reaction was renew my script for oxy! send me to emergency by ambulance for cardiac arrest?? which 1000 dollar, 4 ecg's and a mirad of blood tests turned out to be a total false alarm because as I told him apart from being dog tired I felt fine.

upping the oxy didnt sit right with me so I did my own research and to the best of my Knowledge found that the oxy pills are the culprit for the symptoms (and damn dangerous) so I through them in the bin 2 days ago, I am now spraypainting the toilet every few hours, feel agitated, cold sweats but still having trouble sleeping.
From what I can gather Im in withdrawal, I understand that .BUT has anyone had the bowel and breathing symptoms that manifest when taking oxy? or am I barking up the wrong tree?

I dont care how bad my back pain gets I will never put another one of these things in my body again....ever I never craved them and even tho I feel like crap today I dont have any desire to take one at all .
Robbie46 is offline  
Old 02-18-2010, 08:37 PM
  # 2 (permalink)  
bona fido dog-lover
 
least's Avatar
 
Join Date: Mar 2008
Location: SF Bay area, CA
Posts: 96,358
Blog Entries: 32
Welcome to SR! I don't know anything about pills but I'm sure someone will come along soon with some info and encouragement for you. We also have a Substance Abuse forum - take a look. Lots of similar experiences there. Please do consider seeing a doctor/ER if your symptoms get worse. It's always wise to be safe.

I'm glad you found us and joined the family.

I will never put another one of these things in my body again....ever
gotta say, I like your attitude
least is online now  
The Following User Says Thank You to least For This Useful Post:
Robbie46 (02-18-2010)
Old 02-18-2010, 08:39 PM
  # 3 (permalink)  
Administrator
 
Dee74's Avatar
 
Join Date: Apr 2007
Location: Australia
Posts: 203,994
Blog Entries: 1
Hi Robby

Welcome - good to have another Aussie here

I've never done oxys so I can't say for sure - anything that presents with breathing difficulties tho, I'd really suggest you see a Doctor mate - preferably a different one?

We have a substance abuse forum here too - if you read about or post in there, I know you'll get responses there too

Substance Abuse - SoberRecovery : Alcoholism Drug Addiction Help and Information

D
Dee74 is offline  
Old 02-18-2010, 08:42 PM
  # 4 (permalink)  
Om, Aum, Ohm...
 
Sugah's Avatar
 
Join Date: Jul 2005
Location: Punxsutawney/Pittsburgh
Posts: 4,797
You'll turn a corner in another day or two, might have some lingering fatigue and loose bowel movements for awhile -- but honestly? If you haven't been exceeding the dose, it sounds like you're dealing with good old physical dependence and not what we term "addiction." If I'm not reading you right (if you have been abusing them) or if you find yourself a little way down the road obsessing and "romanticizing" the pills, come back and let us know -- or find yourself an NA meeting.

Peace & Love,
Sugah
Sugah is offline  
Old 02-18-2010, 08:55 PM
  # 5 (permalink)  
Member
Thread Starter
 
Join Date: Feb 2010
Location: Perth WA
Posts: 3
Originally Posted by Sugah View Post
You'll turn a corner in another day or two, might have some lingering fatigue and loose bowel movements for awhile -- but honestly? If you haven't been exceeding the dose, it sounds like you're dealing with good old physical dependence and not what we term "addiction." If I'm not reading you right (if you have been abusing them) or if you find yourself a little way down the road obsessing and "romanticizing" the pills, come back and let us know -- or find yourself an NA meeting.

Peace & Love,
Sugah
Well thanks I cant honestly say Im abusing them Neither myself nor anyone in my family has had a problem with any form of substance abuse in fact I reduced the prescribed dose myself by half.
I think you are right about physical dependence over addiction and as above I did see a doctor about the breathing and the result is also above, I never had a problem sleeping before these horrible little things came along in fact I would force myself to sleep a lot because it was the only way to be free of the back pain.
Robbie46 is offline  
Old 02-18-2010, 09:04 PM
  # 6 (permalink)  
Om, Aum, Ohm...
 
Sugah's Avatar
 
Join Date: Jul 2005
Location: Punxsutawney/Pittsburgh
Posts: 4,797
Robbie, my mother, who never abused a substance in her life, would become physically dependent upon opiates if she took them every day. I do agree with least & Dee that you should see a (different) doctor if you continue to have the symptoms that first sent you back to him, though if you're otherwise healthy, opiate detox, as miserable as it is, usually isn't dangerous. The most important thing is to keep hydrated -- as you've experienced, detox has a dehydrating effect on the body.

Advil or tylenol for the aches & pains, an antidiarrheal for the runs, hot baths, warm p.j.s, bland food and rest. That's not medical advice -- just experience. Too much experience.

Peace & Love,
Sugah
Sugah is offline  
Old 02-18-2010, 09:29 PM
  # 7 (permalink)  
Member
Thread Starter
 
Join Date: Feb 2010
Location: Perth WA
Posts: 3
Originally Posted by Sugah View Post
Robbie, my mother, who never abused a substance in her life, would become physically dependent upon opiates if she took them every day. I do agree with least & Dee that you should see a (different) doctor if you continue to have the symptoms that first sent you back to him, though if you're otherwise healthy, opiate detox, as miserable as it is, usually isn't dangerous. The most important thing is to keep hydrated -- as you've experienced, detox has a dehydrating effect on the body.

Advil or tylenol for the aches & pains, an antidiarrheal for the runs, hot baths, warm p.j.s, bland food and rest. That's not medical advice -- just experience. Too much experience.

Peace & Love,
Sugah
Many thanks,
well as far as taking anything for the runs etc Im not going to put another thing in me unless its tea. as for warm pajamas its 40c here and you can fry an egg on the bonnet of your car :o) I will soak in a bath before bed tonite tho but to be honest the thought of going to bed terrifies me which cant be helping. I will keep my fluids up as you say and will try to relax I never even thought that this was the reason I was starting to go south, I honestly can sympathise with you people that hooked on this crap, I didnt even consider that these pills would do anything except alleviate the pain, even in small doses they were systematically pulling my life to pieces bit by bit.

I think Im on the mend and being a single fella I have no one to speak about this too at home so you have been a help already, I wouldnt dare mention any of this at the office.

I cant believe that anyone can seek these pills out for recreation it just beggers belief. I will see another doctor if things dont improve in a few days.
Robbie46 is offline  
Old 02-18-2010, 09:37 PM
  # 8 (permalink)  
Om, Aum, Ohm...
 
Sugah's Avatar
 
Join Date: Jul 2005
Location: Punxsutawney/Pittsburgh
Posts: 4,797
Originally Posted by Robbie46 View Post
I honestly can sympathise with you people that hooked on this crap, I didnt even consider that these pills would do anything except alleviate the pain, even in small doses they were systematically pulling my life to pieces bit by bit.
It's been a number of years since I was on the chain, though we see new folks every day who are struggling. It's a bitch.

I think Im on the mend and being a single fella I have no one to speak about this too at home so you have been a help already, I wouldnt dare mention any of this at the office.
I'm glad we could be here for you

I cant believe that anyone can seek these pills out for recreation it just beggers belief. I will see another doctor if things dont improve in a few days.
Well, although some addictions begin as recreation, once they're full-blown, it's not recreation anymore. It's a deadly form of survival. I pray you never have to experience it. Detox is the easy part.

Get well soon, Robbie -- and I'll pray you stay that way.

Peace & Love,
Sugah
Sugah is offline  
The Following User Says Thank You to Sugah For This Useful Post:
Dee74 (02-18-2010)

Currently Active Users Viewing this Thread: 1 (0 members and 1 guests)
 
Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off




All times are GMT -7. The time now is 02:27 PM.